Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 3, NWS Houston/Galveston, TX

January 8, 20164 counties in Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jan 8, 2016, 6:22 PM CST for 4 counties in Texas. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 8, 2016, 6:22 PM CST (00:22 UTC)
Expired
Jan 8, 2016, 7:00 PM CST
In force
38 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX

The radar

The Houston radar (KHGX), 149 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 8, 6:27 PM CSTHAIL 1.75Point Blank, TXGAS STATION REPORTED GOLFBALL SIZE HAIL AT HIGHWAY 190 AND COUNTS ROAD
Jan 8, 6:55 PM CSTHAIL 1.753 Ssw Seven Oaks, TXSHERIFF OFFICE REPORTED GOLFBALL SIZE HAIL IN LEGGETT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 8, 3:54 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2016-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2016-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1021 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted.

087 
WUUS54 KHGX 090022
SVRHGX
TXC373-407-455-471-090100-
/O.NEW.KHGX.SV.W.0003.160109T0022Z-160109T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
622 PM CST FRI JAN 8 2016

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WALKER COUNTY IN SOUTHEASTERN TEXAS...
  NORTHWESTERN SAN JACINTO COUNTY IN SOUTHEASTERN TEXAS...
  SOUTHEASTERN TRINITY COUNTY IN SOUTHEASTERN TEXAS...
  CENTRAL POLK COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 700 PM CST

* AT 621 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR POINT
  BLANK...OR 17 MILES EAST OF HUNTSVILLE...MOVING NORTHEAST AT 40
  MPH.

  HAZARD...GOLF BALL SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  LIVINGSTON...ONALASKA...CORRIGAN...POINT BLANK...SEVEN OAKS...WEST
  LIVINGSTON...OAKHURST...MOSCOW AND LEGGETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3077 9466 3060 9528 3074 9539 3117 9497
TIME...MOT...LOC 0021Z 237DEG 38KT 3071 9526 

HAIL...1.75IN
WIND...<50MPH
 
$$
2 follow-up statements
742 
WWUS54 KHGX 090048
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
648 PM CST FRI JAN 8 2016

TXC407-455-471-090057-
/O.CAN.KHGX.SV.W.0003.000000T0000Z-160109T0100Z/
WALKER TX-SAN JACINTO TX-TRINITY TX-
648 PM CST FRI JAN 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WALKER...
NORTHWESTERN SAN JACINTO AND SOUTHEASTERN TRINITY COUNTIES IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED 
OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR
SOUTHEASTERN TEXAS.

LAT...LON 3072 9502 3088 9511 3104 9487 3077 9466
      3075 9473
TIME...MOT...LOC 0047Z 242DEG 37KT 3085 9499 

$$

TXC373-090100-
/O.CON.KHGX.SV.W.0003.000000T0000Z-160109T0100Z/
POLK TX-
648 PM CST FRI JAN 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR CENTRAL POLK COUNTY...

AT 647 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
ONALASKA...OR 9 MILES NORTH OF LIVINGSTON...MOVING NORTHEAST AT 40
MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...PUBLIC. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...CORRIGAN...SEVEN OAKS...NORTHERN WEST LIVINGSTON...
MOSCOW AND LEGGETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3072 9502 3088 9511 3104 9487 3077 9466
      3075 9473
TIME...MOT...LOC 0047Z 242DEG 37KT 3085 9499 

HAIL...1.75IN
WIND...<50MPH
 
$$
318 
WWUS54 KHGX 090102
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
702 PM CST FRI JAN 8 2016

TXC373-090111-
/O.EXP.KHGX.SV.W.0003.000000T0000Z-160109T0100Z/
POLK TX-
702 PM CST FRI JAN 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL POLK COUNTY HAS
EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR
SOUTHEASTERN TEXAS.

LAT...LON 3072 9502 3088 9511 3104 9487 3077 9466
      3075 9473
TIME...MOT...LOC 0100Z 237DEG 38KT 3085 9499 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 5:15 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Jan 8, 5:15 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
515 PM CST FRI JAN 8 2016

.AVIATION...
CLUSTER OF STORMS WILL BE AFFECTING KHOU/KIAH THROUGH 02Z WITH
BRIEF WIND GUSTS AND POSSIBLY HAIL. ADDED HAIL TO BOTH TAF SITES
FOR THIS EVENING. A WEST WIND IS EXPECTED LATER TONIGHT AND THIS
WILL SHUNT THE STORMS TO THE EAST BUT THERE IS A BRIEF WINDOW FOR
LOW CLOUDS/FOG TO DEVELOP BEFORE WINDS INCREASE AND SCOUR OUT ANY
REMAINING LOW LEVEL MOISTURE. A BRIEF WINDOW OF CLEAR SKIES WILL
DEVELOP BETWEEN 09-12Z BEFORE WRAP CLOUDS SPIN INTO THE AREA. WILL
CARRY MVFR CIGS THROUGH SATURDAY WITH GUSTY W-NW WINDS. 43

&&

.PREV DISCUSSION... /ISSUED 311 PM CST FRI JAN 8 2016/

DISCUSSION...
STARTING TO SEE AN INCREASE OF SHRA/TSRA ALONG AND NEAR THE UPPER
TX COAST THIS AFTN AS THE WARM FRONT (OR POSSIBLY A WEAK SFC LOW)
BEGINS TO DEVELOP/MOVE INLAND. RAIN CHANCES WILL CONTINUE TO INCREASE
THIS EVENING WITH THE APPROACH AND PASSAGE OF A STRONG UPPR LEVEL
DISTURBANCE FROM THE WEST. THERE IS A POSSIBILITY OF STRONG TO
SEVERE TSRA WITH THIS FEATURE GIVEN THE VERY STEEP LAPSE RATES AND
DYNAMIC JET STRUCTURE FOR THIS EVENING. HOWEVER..LIMITED DAYTIME
HEATING ALONG WITH A VERY DRY AIRMASS OVER SE TX ARE SOME OF THE
MAIN OBSTACLES TO OVERCOME FOR THESE STORMS TO DEVELOP. SPC'S DAY
1 OUTLOOK HAS MORE DETAILS.

THE PASSAGE OF THE STORM SYSTEM/UPPER TROF THIS EVENING WILL ALSO
DRAG A STRONG COLD FRONT ACROSS SE TX OVERNIGHT AND EARLY SAT
MORNING. COLDER/CLEARING FOR THE REST OF THE WEEKEND AS WINDS
ALOFT BECOME MORE NWLY WITH TIME. HOWEVER...AS IT HAS BEEN THE
CASE MORE OFTEN THAN NOT THIS SEASON...THE RIDGING WITH WILL BE
SHORT LIVED AS WE SEE THE RETURN OF THE SUBTROPICAL JET OVER THE
STATE WITH ANOTHER UPPER TROF DIGGING INTO NRN MEXICO. AND THEN BY
MON (WITH THE SFC HIGH MOVING OFF TO THE E/NE) WE SHOULD BEGIN TO
SEE THE RETURN OF SOME LOW POPS (COASTAL WATERS/SW PARTS OF THE
AREA)...BEFORE POPS SPREAD FURTHER INLAND (LATE WEDS/THUR) AS THE
UPPER TROF MOVES IN FROM THE WEST. 41

MARINE...
PATCHY AREAS OF DENSE SEA FOG WILL REMAIN A POSSIBILITY UNTIL 1-3AM
UNTIL A PREFRONTAL TROUGH PUSHES THRU THE WATERS. AHEAD OF THIS TROF...
WILL PROBABLY SEE SOME SCT SHOWERS/STORMS DEVELOP IN THE WATERS AS
UPPER LEVEL CONDITIONS BECOME MORE FAVORABLE. MAY SEE SOME ISOLATED
STRONGER CELLS CAPABLE OF PRODUCING WATERSPOUTS AND POSSIBLY GUSTY
WINDS. THREAT DIMINISHES AFTER MIDNIGHT ONCE WE SEE A WRLY WIND SHIFT.

COLD FRONT ITSELF WILL MOVE INTO THE AREA EARLY SAT MORNING. WINDS WILL
BECOME MORE NWRLY AND INCREASE TO CAUTION AND ADVSY CRITERIA. WINDS/SEAS
BEGIN DIMINISHING SUNDAY THEN GRADUALLY VEER TO THE NE/E INTO THE MIDWEEK
TIME PERIOD. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      46  56  33  48  31 /  30  10   0   0  10
HOUSTON (IAH)              52  61  36  50  33 /  50  10   0   0  10
GALVESTON (GLS)            55  62  40  49  42 /  50  10   0   0  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jan 8, 3:23 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
323 PM CST FRI JAN 8 2016

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-092130-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
323 PM CST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOULD ENOUGH INSTABILITY DEVELOP...THERE IS A RISK OF SEVERE
THUNDERSTORMS TONIGHT AS THE NEXT STORM SYSTEM MOVES INTO THE AREA
FROM THE WEST. THE MOST FAVORABLE TIME PERIOD WOULD BE THIS
EVENING UP UNTIL AROUND MIDNIGHT. HAIL WOULD BE THE PRIMARY
THREAT...THOUGH STRONG WINDS AND EVEN AN ISOLATED TORNADO CANNOT
BE COMPLETELY RULED OUT. CLOSER TO THE COAST...PATCHY DENSE SEA
FOG IS POSSIBLE UNTIL THE WIND SHIFT AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY IS LIKELY ON SATURDAY AS WINDS INCREASE
AND SEAS BUILD. LOW TEMPERATURES MONDAY MORNING COULD BE AT OR
BELOW FREEZING PORTIONS OF SOUTHEAST TEXAS GENERALLY NORTH OF A
COLUMBUS TO CLEVELAND LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED THIS EVENING.

In the hours before

Special weather statement, Jan 8, 5:32 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
532 PM CST FRI JAN 8 2016

TXZ200-214-090015-
CHAMBERS TX-LIBERTY TX-
532 PM CST FRI JAN 8 2016

...SMALL HAIL POSSIBLE IN CHAMBERS COUNTY...

AT 532 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF ANAHUAC...OR 15 MILES WEST OF HAMSHIRE...MOVING
NORTH AT 25 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DEVERS AND HANKAMER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR
SOUTHEASTERN TEXAS.

LAT...LON 2971 9448 2972 9465 3016 9461 3011 9460
      3011 9444 2989 9444 2988 9441
TIME...MOT...LOC 2332Z 194DEG 22KT 2981 9457
Special weather statement, Jan 8, 5:40 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
540 PM CST FRI JAN 8 2016

TXZ213-214-237-090030-
HARRIS TX-CHAMBERS TX-BRAZORIA TX-
540 PM CST FRI JAN 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRAZORIA...
NORTHWESTERN CHAMBERS...EASTERN HARRIS AND SOUTHWESTERN LIBERTY
COUNTIES UNTIL 630 PM CST...

AT 538 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAWNDALE / WAYSIDE...OR OVER GREATER EASTWOOD...MOVING NORTHEAST AT
25 MPH. DIME SIZE HAIL IS BEING REPORTED WITH THIS STORM. FURTHER
STRENGTHENING WILL REQUIRE A SEVERE THUNDERSTORM WARNING.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN PASADENA...NORTHWESTERN BAYTOWN...DEER PARK...SOUTH
HOUSTON...HUMBLE...GALENA PARK...JACINTO CITY...ASTRODOME AREA...
BARRETT...GREATER FIFTH WARD...SECOND WARD...GREATER EASTWOOD...
GREATER HOBBY AREA...DOWNTOWN HOUSTON...CHANNELVIEW...KINGWOOD...
GREATER THIRD WARD...HIGHLANDS...CLOVERLEAF AND MACGREGOR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR
SOUTHEASTERN TEXAS.

LAT...LON 2987 9484 2974 9503 2975 9505 2977 9504
      2978 9505 2976 9506 2977 9506 2976 9508
      2974 9505 2974 9506 2973 9505 2959 9526
      2966 9542 3007 9519 2995 9499 2992 9500
      2988 9498 2989 9487
TIME...MOT...LOC 2338Z 215DEG 22KT 2972 9530
Special weather statement, Jan 8, 5:43 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
543 PM CST FRI JAN 8 2016

TXZ163-164-177-178-198-199-090030-
TRINITY TX-GRIMES TX-SAN JACINTO TX-WALKER TX-HOUSTON TX-
MONTGOMERY TX-
543 PM CST FRI JAN 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR WALKER...NORTHWESTERN SAN
JACINTO...NORTHWESTERN MONTGOMERY...SOUTHWESTERN TRINITY...EAST
CENTRAL GRIMES AND SOUTHERN HOUSTON COUNTIES UNTIL 630 PM CST...

AT 543 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HUNTSVILLE STATE PARK...OR 9 MILES SOUTHWEST OF HUNTSVILLE...MOVING
NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...TRINITY...NEW WAVERLY...POINT BLANK...MONTGOMERY...
RIVERSIDE...HUNTSVILLE STATE PARK...CRABBS PRAIRIE...OAKHURST AND
RICHARDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR
SOUTHEASTERN TEXAS.

LAT...LON 3077 9516 3040 9570 3052 9586 3104 9551
TIME...MOT...LOC 2343Z 222DEG 28KT 3060 9564
Special weather statement, Jan 8, 5:45 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
545 PM CST FRI JAN 8 2016

TXZ213-237-238-090030-
HARRIS TX-GALVESTON TX-BRAZORIA TX-
545 PM CST FRI JAN 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRAZORIA...
NORTHWESTERN GALVESTON AND SOUTHEASTERN HARRIS COUNTIES UNTIL 630 PM
CST...

AT 544 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LIVERPOOL...OR 7 MILES SOUTH OF ALVIN...MOVING NORTH AT 35 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PASADENA...PEARLAND...LEAGUE CITY...FRIENDSWOOD...LA PORTE...DEER
PARK...ALVIN...DICKINSON...SOUTH HOUSTON...SANTA FE...SEABROOK...
GALENA PARK...JACINTO CITY...WEBSTER...MANVEL...KEMAH...CLEAR LAKE...
SOUTH BELT / ELLINGTON...GREATER HOBBY AREA AND NASSAU BAY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR
SOUTHEASTERN TEXAS.

LAT...LON 2956 9502 2954 9502 2917 9524 2928 9540
      2979 9529 2967 9500 2965 9501 2964 9502
      2962 9501 2961 9499
TIME...MOT...LOC 2344Z 201DEG 29KT 2933 9528
Local storm report, Jan 8, 6:07 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
607 PM CST FRI JAN 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             3 S HUNTSVILLE          30.68N  95.55W
01/08/2016  E1.25 INCH       WALKER             TX   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL REPORTED SOUTH OF HUNTSVILLE

&&

EVENT NUMBER HGX1600001

MH
Special weather statement, Jan 8, 6:22 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
622 PM CST FRI JAN 8 2016

TXZ163-164-176>179-195>200-210>214-226-227-235>238-090230-
HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS-
WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER-
HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA-BRAZORIA-
GALVESTON-
INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON...
MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON...
CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE...
COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS...
CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...COLUMBUS...
EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD...
PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL...
HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...EL CAMPO...WHARTON...
PIERCE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG...
EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN...
ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD...
GALVESTON
622 PM CST FRI JAN 8 2016

...SMALL HAIL POSSIBLE IN THUNDERSTORMS THIS EVENING...

DUE TO COLD TEMPERATURES ALOFT...HAIL WILL BE LIKELY IN SEVERAL OF THE
THUNDERSTORMS THIS EVENING. THE VAST MAJORITY OF HAIL WILL BE
SMALL...GENERALLY LESS THAN NICKEL SIZE. WE WILL BE MONITORING THE
RADAR AND ISSUE SEVERE THUNDERSTORM WARNINGS FOR THE STRONGEST
CELLS CAPABLE OF PRODUCING HAIL ONE INCH OR LARGER WHICH WILL BE
CAPABLE OF PRODUCING DAMAGE.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 6:25 PM CSTSevere Thunderstorm WarningHGXChambers, Liberty50 min
Jan 8, 6:26 PM CSTSpecial Marine WarningHGX94 min
Jan 8, 6:44 PM CSTSpecial Marine WarningHGX46 min
Jan 8, 6:44 PM CSTSpecial Weather StatementHGXChambers46 min
Jan 8, 7:01 PM CSTSpecial Weather StatementHGXHarris44 min
Jan 8, 7:03 PM CSTSpecial Weather StatementHGXPolk42 min
Jan 8, 7:10 PM CSTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Harris35 min
Jan 8, 7:37 PM CSTSpecial Marine WarningHGX53 min
Jan 8, 7:45 PM CSTSpecial Weather StatementHGXHarris45 min
Jan 8, 8:10 PM CSTSpecial Marine WarningHGX65 min
Jan 8, 8:16 PM CSTSpecial Marine WarningHGX59 min
Jan 8, 8:23 PM CSTSpecial Weather StatementHGXChambers37 min
Jan 8, 9:01 PM CSTDense Fog AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Colorado, Fort Bend and 6 more3 hr
Jan 8, 9:08 PM CSTSpecial Marine WarningHGX22 min
Jan 8, 9:31 PM CSTSpecial Marine WarningHGX59 min
Jan 8, 9:35 PM CSTSpecial Marine WarningHGX25 min
Jan 8, 10:38 PM CSTSpecial Marine WarningHGX97 min
Jan 8, 11:46 PM CSTSpecial Marine WarningHGX59 min
Jan 8, 11:57 PM CSTSpecial Marine WarningHGX63 min
Jan 9, 12:34 AM CSTSpecial Weather StatementHGXBurleson41 min
Jan 9, 12:42 AM CSTSevere Thunderstorm WarningHGXBrazos, Burleson, Washington35 min
Jan 9, 5:59 AM CSTSmall Craft AdvisoryHGX24 hr
Jan 9, 10:11 AM CSTRiver Flood WarningHGXLiberty, Polk, San Jacinto5 days

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.